Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

HIV positive patient. CT scan showed non-necrotic mediastinal lymphadenopathy. Is there a possibility of TB ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Hello Doctor,

I’m a HIV positive patient with CD4 count 67 /μl and viral load 0000 copies/ml. i had occasional pain in the right side of my abdomen ( 3 times in last 6 months). I suffered herpes zoster a year ago.

I went to doctor to get ART . he wanted me to get a CT scan of chest done.

The CT scan showed that I have non-necrotic mediastinal lymphadenopathy ( report attached.)

I absolutely do not have cough , do not get fever , my weight is stable from last 3 years, no night chills, and I have healthy apatite.

My questions are

1) Is there a possibility of TB ? what are the chances? How to test it further.

2) If I have TB , can I take ART and medicine for TB together.?

I’ve appointment with doctor tomorrow. However your opinion will be really helpful to me.

Thanks in advance.

Posted Tue, 24 Jul 2012 in HIV and AIDS
Answered by Dr. Aparna Kohli 19 minutes later
Thanks for writing in.
We understand your anxiety. We have a pulmonologist working on your query and would be providing you with an answer as soon as get one. You would be able to see it in your dashboard.
I could sense that you probably wanted a few answers before your appointment tomorrow, and thats why I am writing to you.
a. Given your CT scan findings, there is a possibility of TB. Other reasons could be pneumonia or some neoplasm as well. The chances of you having TB are fair but the fact but the fact that you have absolutely no symptoms goes against this. Further tests that are needed include a Sputum for AFB and culture and PCR for detecting the mycobacteria.
b. Yes , you can take ART and anti-tubercular therapy simultaneously. Usually, we give rifabutin instead of rifampicin as a part of ATT in HIV positive patients to minimize drug interactions with ART.
Hope this helps
Let me know if I can address any more concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor